Q. How to Cure Candidial Balanitis?

Answered by Dr. Meha Malhotra and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Balanitis or Diabetes? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am a 44 year old male. I have itching on the head of the penis and the foreskin. It started about 3-4 days back. But now it seems that I have symptoms of balanitis. I found white substance under the foreskin. There is also some minor tear which make it difficult for me to move my foreskin. I have applied Candid cream for that. Please guide me.


Related Questions:
My penis head has become black and foreskin is itchy. Please suggest effective treatment.
Suffering from balanitis. Using an anti-fungal cream candid-B. The symptoms start again after I stop using the cream.
Why is balanitis not responding to T-Bact and Augmentin 625?
 

Dr. Meha Malhotra
MD DERMATOLOGY VENEREOLOGY AND LEPROSY
Dermatology, HIV/AIDS Specialist, Venereology

Hi,

Welcome to icliniq.com.

There is a difference between Candid cream and Candid B cream.

This seems like you are having candidial balanitis. Please apply Onabet cream (Sertaconazole) twice daily for a week.

Wear loose cotton underpants. Do not wash your foreskin everytime you use the bathroom. Keep the area dry.

Also get a fasting blood sugar level done.

After a week you can take a follow up consult with a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 

Hi doctor, Thanks a lot for your response. I shall follow your treatment. However, I have few follow-up questions and information to add. I found the white substance on the penis forehead first, which was accompanied by itching. A day or two later the cuts or tears appeared on my foreskin. Do I apply the cream on the foreskin or penis head? When I tried pulling my foreskin back, the cuts and tears on the foreskin seem to have increased and it was very painful. My fasting blood sugar was little high around 130 a couple of months back when checked at home on blood sugar monitor machine. But, I will reconfirm the same to you after completion of Onabet treatment after a week. Please advise in the meantime if there would be any change in the treatment due to above information.

 

Dr. Meha Malhotra
MD DERMATOLOGY VENEREOLOGY AND LEPROSY
Dermatology, HIV/AIDS Specialist, Venereology

Hi,

Welcome back to icliniq.com.

Thank you for providing the detailed history.

  • There is no need to retract the foreskin if it is painful. Apply it on the foreskin and if possible apply a bit on the head with the tip of your little finger.
  • Secondly, 130 fasting blood sugar is high. Get a fasting and postprandial blood sugar level done with HbA1C level.
  • If they are high then only blood sugar control will help you. Only topical medications will not help in this case.

Generally white residue precedes the cuts. Continue Onabet cream twice a day.

Till then get the blood reports done and follow up with them.

Revert back after a week for follow up to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 

Hi doctor,

Here are the details of my blood sugar report; fasting 117, post lunch 153 and HbA1c 7.3. Onabet cream has given me a lot of relief. It has reduced the cuts or tears on the foreskin a lot. Itching too has more or less gone and white substance has reduced significantly. I tried to move the foreskin back today but it has opened up few cuts which had healed or were healing. I have started controlling my diet now and not consuming sugar and carbohydrates. I also have started consuming methi seeds in the morning to reduce blood sugar levels. Is that fine?

 

Dr. Meha Malhotra
MD DERMATOLOGY VENEREOLOGY AND LEPROSY
Dermatology, HIV/AIDS Specialist, Venereology

Hi,

Welcome back to icliniq.com.

It is good to hear that you got the tests done. But, unfortunately all of them are in the diabetic range especially HbA1C.

  • My advise is that you should continue dietary control and also consult a specialist as HbA1C shows three month sugar control and it should be around 6.5 ideally. This means your sugar levels have been high for sometime now.
  • Please do not try to retract the foreskin.

Continue applying Onabet cream for another ten days.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I have itching inside the penis but no rash. Please advice.
Query: Hello doctor,I am having itching inside my penis since three days. When I urinate, the itching gets increased and after urination, it subsides. There is no rash. Please advice.  Read Full »
Dr. Shahil Khant
Urologist

Answer: Hello, Welcome to icliniq.com. Is it inside the penis or on the penis head? Do you have any other symptoms like fever, slow flow of urine, or straining to pass urine? Any history of recent sexual activity? It looks like a urinary tract infection at present. Waiting for your answers. For more inf...  Read Full »
 
I have itching and burning sensation on penis after sex. What could be the reason?
Query: Hi doctor,Twelve days ago I had protected sex with a girl I did not know after a night out. I showered that night maybe an hour afterward and used a perfume smelling body wash or shampoo. Whether it was in my head or actual, the next day I noticed an itchiness or rather a need to readjust my penis w...  Read Full »
Dr. Shanza Ikram
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through your case in detail. Well, you need not worry about any STD or fungal infection or jock itch or even about herpes as your lesions are not active right now. There is only mild redness which could be remnant of balanitis or friction. At the moment no s...  Read Full »
 
Is there any home remedy to treat balanitis and swollen painful vein?
Query: Hi doctor,I have been having some issues with my penis. At first, a month ago I thought I had balanitis and so I used Terrarisil balanitis cream but I have only used a few times and now I see that one of my veins got swollen and it feels like it aches a little. I do not know what to do with both the...  Read Full »
Dr. Rabia
Dermatologist

Answer: Hi, Welcome to icliniq.com. I would like to know your age, are you sexually active? To me it looks like Mondor disease, a condition in which veins get swollen for which there can be many reasons like penile injury, sexual activity, etc. The condition is treatable. You have to take oral antibiotic an...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Will ejaculating on the hands cause STD?
Hello doctor, I have a question about STD exposure risk. I masturbated another male with my hand, and my palm was moist ...Read more »
Is there always 1 to 2 percent chance of TB recurrence even after completion of medicine?
Hello doctor, I had pulmonary TB and undergone six months of continuous medication as suggested by the doctor. There wa ...Read more »
HIV - Common Questions Answered | AIDS | Stages of HIV | Symptoms | Treatment
Human Immunodeficiency Virus (HIV) is the virus that causes HIV infection and AIDS (Acquired Immunodeficiency Syndrome). ...Read more »